I am trying to connect the dots here so bare with me. Perhaps you can follow my logic.
My neurological symptoms, vision symptoms, skin symptoms, and cognitive issues lead me to think that perhaps I had Wilson’s disease (copper excess and deficiency at the same time). I got tested and found I had low ceruloplasmin (0.19, low range of normal being 0.20); I also found my free serum copper was 2x as high as it should be.
I had a ophthalmologist check my eyes and no sign of Kayser rings were present. So, I got a urine 24 hour test and literally ZERO copper was found. This is highly abnormal but not suggestive of Wilson’s. So, I began to think that I was suffering from copper dysregulation.
I believe the reason finasteride helps hair loss is by acting as a synthetic progesterone, thereby blocking DHT which causes the hair loss directly. However, what causes a lack of progesterone in the first place is a lack of zinc.
Going on finasteride helped my symptoms of low progesterone initially until the crash. The crash was the point at which I became copper toxic, due to still being deficient in zinc.
Anyways, as soon as I found out that I was having copper dysregulation I figured the problem was copper transport. Why was ceruloplasmin low? I read that vitamin A could increase Ceruloplasmin so I attempted to supplement. This brought on a horrible storm of symptoms of all kind and I crashed. I would try to supplement copper, and I would crash. So at this point I knew that vitamin A and Copper were messed up.
Then I began to think, why am I unable to process vitamin A? I then read that zinc enables vitamin A transport proteins to UTILIZE the vitamin A. I then discovered that supplementing with progesterone can DECREASE zinc levels (presumably this is like a feedback loop system). So supplementing finasteride MAY cause a similar decrease.
So taking finasteride was exacerbating an original zinc deficiency and produced a copper excess. I believe that supplementing Zinc can help restore vitamin A, which can help restore ceruloplasmin, which can then help to restore normal copper levels.
Why I had zinc deficiency to begin with, I don’t know, but I have heard that having other heavy metal imbalances can cause it (such as lead). This is something to look into further.
On a side note, my older brother took accutane for acne so clearly he had some kind of vitamin A malfunction or deficiency as well. I don’t know if it was from low zinc per se. Also, my twin brother suffered from similar problems as me before he went on SSRI’s. This points to a mineral imbalance as well. SSRI’s tend to normalize copper/zinc ratios.
Therefore , I believe we were both copper toxic and that zinc was the original solution to begin with, but that taking finasteride caused some kind of insane disease like Multiple sclerosis through its copper-heightening effects.